question-icon

What Do The Following MRI And X-ray Scan Reports Indicate?

default
Posted on Fri, 14 Oct 2016
Question: My mother, age 82, decided to stop walking due to fear of falling, and she is in a wheelchair. She has had x-rays (no fractures), MRI ( some bulging discs in L-3 and 4, plus slight stenosis, resulting in sciatic pain) and leg ultrasound (some plaque buildup). However, she can stand up and move her legs around. She has always been very sedentary. The doctor put her on Tramadol, 50 mg 4x per day. Yesterday she put her on Gabapentin and Baclofen for pain after physical therapy ( which was so severe the two times she went that she doesn't want to go back) My dad gave her all three last night and she slept way longer than normal, over 12 hours with one bathroom visit during the night. This morning she is extremely agitated and annoyed. The doctor said to take the Baclofen after PT, but the bottle states 3x per day, so my dad did that. Her other meds include for hypertension, cholesterol and mild diabetes. Her weight is about 130.
doctor
Answered by Dr. Prof. Kunal Saha (1 hour later)
Brief Answer:
Please enumerate your queries

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query and understand the situation of your mother. But the query is simply limited to stating the situation. I would like to know what assistance you seek from me and how could I help you with the situation you have. I would be glad if you could enumerate your queries and based on that I would surely guide you.

I would await your inputs.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Prof. Kunal Saha (1 hour later)
Do you have a recommendation regarding the timing of taking the medications? I see there is an interaction between the Tramadol and Baclofen with regard to sleepiness. She slept 13 hours, from 6:30 to 7:30.
doctor
Answered by Dr. Prof. Kunal Saha (2 hours later)
Brief Answer:
Increase in sleep is very likely

Detailed Answer:
Thanks for clarifying.

Baclofen oral and tramadol oral both increase sedation and drowsiness. It is not due to a drug interaction but due to the summative action of the two drugs.

The time of the medication would not matter provided that they are taken at roughly the same time everyday. Since there is increased sleepiness, the doses can be preferably taken at night (if that is feasible).

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4468 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Do The Following MRI And X-ray Scan Reports Indicate?

Brief Answer: Please enumerate your queries Detailed Answer: Thanks for asking on HealthcareMagic. I have gone carefully through your query and understand the situation of your mother. But the query is simply limited to stating the situation. I would like to know what assistance you seek from me and how could I help you with the situation you have. I would be glad if you could enumerate your queries and based on that I would surely guide you. I would await your inputs. Regards